Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 77, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 16, 2016, 10:25 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2016, 10:25 AM EDT (14:25 UTC)
- Expired
- Aug 16, 2016, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
645 WHUS73 KAPX 161425 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1025 AM EDT TUE AUG 16 2016 LHZ348-349-162000- /O.NEW.KAPX.SC.Y.0077.160816T1425Z-160816T2000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1025 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 10:11 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 16, 10:11 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1011 AM EDT TUE AUG 16 2016 .UPDATE... Issued at 1011 AM EDT Tue Aug 16 2016 Low pressure center has reached the Thumb area of SE Lower Michigan this morning. Deep Gulf moisture continues to stream northward along and ahead of the associated cool front. Main area lift/widespread showers has pushed east of our CWA...with the back edge of the precip shield extending from Thunder Bay to Gladwin. The rest of our CWA is precip-free for now...but lingering low level moisture combined with building diurnal instability will likely kick off addition showers and possibly a few thunderstorms across interior sections of both Eastern Upper and Northern Lower Michigan during the afternoon. Wind fields are quite weak and instability is modest (MUCAPES of around 1000 J/kg)...so still do not expect any severe storm development. Expect another warm and humid mid August afternoon...with high temps warming into the upper 70s and lower 80s. && .SHORT TERM...(Today and tonight) Issued at 427 AM EDT Tue Aug 16 2016 ...Unsettled weather for the next few days... High impact weather potential: A few thunderstorms possible through tonight. Severe storms not expected. Overview: Large scale troughiness is currently digging into the Midwest/western Great Lakes region this morning, with one short wave lifting up through the Chicago area and second wave moving across Minnesota. Lead short wave is fairly active with a deepening area of low pressure over SW lower Michigan lifting northeastward toward Saginaw Bay and driving a nice area of widespread rainfall into the SE counties of this CWA. Lightning has been limited and confined to mainly downstate overnight. Today: Lead short wave and associated deepening low pressure center will advance up through the Saginaw Bay area this morning through midday. Widespread rainfall lining up to swing through the SE/E counties this morning with the highest rain chances roughly along and east of a line from Houghton Lake to Alpena. Lesser chances to the north and west. Some heavier rainfall is anticipated down through the far SE counties this morning (some spots to the south have picked up over an inch of rain overnight) and will have to keep an eye on radar/obs rainfall totals. As far as thunder chances are concerned, there is some very modest elevated instability out there this morning. Better instability is to the south however, and I think most of the thunderstorm activity will remain down that way. For this afternoon, system/rainfall exits to the east and we should see some thinning cloud cover/sunshine. However, heating of the day/increasing instability will lead to late morning and afternoon CU development and possible isolated showers/storms across interior eastern upper and northern lower Michigan. Nothing severe anticipated. Tonight: Upstream short wave now pressing into the upper Midwest expected to advance down into the state later this evening and overnight. Along with modest elevated instability, expect another round of showers/thunderstorms to swing into the region later this evening and overnight. No severe weather anticipated. .LONG TERM...(Wednesday through Monday) Issued at 427 AM EDT Tue Aug 16 2016 High impact weather potential: Thunderstorms possible area-wide Wednesday. A few additional thunderstorms possible across far southern zones Thursday afternoon. Pattern synopsis/Expected evolution: Mid-upper level longwave troughing is currently making its entrance into the Great Lakes tonight with an area of low pressure sliding through southern Michigan affecting mainly southern parts of our area with an area of rain and a few rumbles of thunder. Weak troughing is expected to persist through the forecast period with several additional pieces of energy expected to aid in kicking off showers and thunderstorms, most notably Wednesday and again Saturday. Wednesday - Wednesday night: Hot on the heels of tonight's/today's system, another well-defined shortwave trough shifts from the northern Plains nearly directly overhead by early Wednesday morning, providing a chance of precip across eastern Upper and far northwest Lower late Tuesday night...and the remainder of the area through the day before tapering late. While areal coverage may tend to struggle at times with the absence of overly strong forcing, MLCAPE values approaching 2,000 J/kg and PWs rising to or just above 1.50 inches will promote a briefly heavy rain threat under any showers able to sustain themselves. Thursday - Thursday night: Wednesday's precip will be well east of the area by Thursday morning. Expecting mainly dry conditions to prevail, but with diurnally driven cu increasing during the afternoon, wouldn't be surprised to see a few afternoon showers and rumbles of thunder across parts of the area (aided by another, much more subtle shortwave sliding through the northern half of the state), especially interior locations south of M-72. Overall coverage should be rather limited, but again with PWs over 1.00, briefly heavy rain can't be ruled out. As the evening wears on, any precip threat should gradually diminish as the sun sets. Extended (Friday through Tuesday): A rather unsettled period looks on tap across the region as several weak ripples in the upper-level flow helps to provide occasional isolated shower and storm chances late Friday. However, the main focus in the extended revolved around a much deeper trough developing over southern Canada late in the week, expected to arrive in the Great Lakes over the weekend. This will bring the potential for more widespread rain and thunderstorms Saturday into early Saturday night. The fine details still vary at this juncture between global model guidance/ensemble members; however, the potential for severe weather will have to be monitored as a rather potent wave, respectable upper level winds and 0-6 bulk shear values, along with plenty of instability warrants such. Near-normal to slightly above temperatures are expected to kick off the extended with highs in the middle 80s on Friday. Cooler conditions are expected to prevail for the remainder of the period with highs ranging from the low-mid 70s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 651 AM EDT Tue Aug 16 2016 Low pressure will slide up through Saginaw Bay late through this morning, spreading rainfall and lower cloud cover into NE lower Michigan. APN will see the biggest impact, with a period of IFR cigs and reduced vsbys this morning. Rainfall ends by midday followed by some improvement, although SCT-BKN daytime heating CU will develop during the afternoon hours and isolated showers are possible. But another round of showers is possible tonight into Wednesday as a couple more waves of low pressure move through the region. && .MARINE... Issued at 427 AM EDT Tue Aug 16 2016 Winds/waves will remain below headline criteria through much of this week. A period of stronger winds will impact parts of Lake Huron this morning as low pressure swings through the Saginaw Bay area, pushing waves up to around 4 feet. But winds and waves subside this afternoon into tonight. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MLR SHORT TERM...Adam LONG TERM...Gillen AVIATION...Adam MARINE...Adam
Hazardous weather outlook, Aug 16, 3:26 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 326 AM EDT TUE AUG 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171000- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 326 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS INTERIOR EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS AFTERNOON. THUNDERSTORM CHANCES INCREASE ACROSS THE OUTLOOK AREA TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && WEATHER.GOV/GAYLORD
In the hours before
Local storm report, Aug 16, 6:59 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN AU GRES 44.04N 83.69W
08/16/2016 M1.00 INCH ARENAC MI PUBLIC
.
&&
SWRLocal storm report, Aug 16, 9:56 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
956 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN 6 N AU GRES 44.13N 83.69W
08/16/2016 M1.64 INCH ARENAC MI SPOTTER
24 HOUR TOTAL.
&&
ASULLIVAThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:31 AM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Iosco | 5 hr |
| Aug 16, 3:25 PM EDT | Special Weather Statement | APX | Chippewa | 65 min |
| Aug 16, 7:18 PM EDT | Special Weather Statement | APX | Chippewa | 117 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.